For many people, their morning always starts with a cup of coffee. Coffee has really become a familiar daily drink of the majority of the population. However, not everyone can enjoy the bitter taste of pure coffee. That’s where the latte creamer comes in, making the perfect cup of coffee for those who hate the original bitter taste. Using cream in coffee is no longer a strange thing today, but is there any negative effect when using a combination of those ingredients?
This article will focus on finding out if there are health problems in the digestive system – where direct contact with cream in coffee or not. Thereby, we will also find the answer to the question on this issue that is the top searched by people on search engines:”why does coffee creamer give me diarrhea?“
Does The Cream In Coffee Cause Stomach Upset?
Although coffee creamers today are often marketed as plant-based and dairy-free, many creamers in coffee are dairy-free, but still contain casein, a protein derived from milk. cow. Abdominal pain after drinking ice cream from a cup of coffee may be related to an allergy or a condition of lactose intolerance. The article will cover this issue in more detail later, but first of all, if you have an unusual abdominal pain diarrhea after using the cream in coffee when you should stop using it and consult your doctor.
Why Do You Get Stomach Ache And Diarrhea After Drinking Cream In Coffee
Although it is not clear whether there is a clear mechanism for abdominal pain after drinking cream in the coffee, the most likely explanation is currently an allergic reaction. When you have a food allergy, your gut protects your body from harmful agents by producing histamine. Histamine is a hormone that helps fight infections, after being secreted, it will create reactions in the body like an allergic reaction.
Add some creams used in coffee makers available on the market to make this issue clearer. On the market most of these ice creams are dairy-free, but there are many that still use animal milk protein as an additive. There are also non-dairy creams that are plant-based and specifically soy-based.
Therefore, if you are allergic to dairy or soy proteins, coffee creams containing these substances will cause allergic symptoms.
2. Due To The Additive Ingredients Inside The Cream
The cream used to make coffee has a delicious, flattering, velvety smooth feeling not really because it is made from cream but because of the thickening and emulsifying additives inside. Among them, carrageenan – an additive with gel-forming, thickening, and stabilizing properties is widely used in food.
According to some studies, carrageenan can cause inflammation and other problems for the digestive system such as erosion of the intestinal wall, …
3. Due To Lactose Intolerance
As discussed above, coffee creamer does not contain milk but still contains some ingredients from animal milk, including a small amount of lactose. Lactose is a sugar found in animal milk, and now many people cannot digest this sugar, leading to lactose intolerance. The amount of lactose in coffee cream is quite small, so most people can tolerate that amount.
But it should be noted that for subjects with strict lactose intolerance, a small amount may also have gastrointestinal symptoms such as diarrhea, abdominal cramps, bloating, and gas in the abdomen, nausea and sometimes vomiting.
4. Due To The Expiration Date
Any food that has passed its expiry date can cause stomach upset and diarrhea. This is a common but often overlooked cause. When coffee cream expires, there is no guarantee that the cream will not be damaged or degraded, using spoiled cream is very easy to causes abdominal pain.
More Severe Gastrointestinal Manifestations May Occur
When an allergy to milk or soy protein occurs, depending on the immune system of each person, some people will only have a few mild allergic symptoms such as abdominal pain, some people may experience anaphylaxis – a Severe allergic reaction affecting the entire body. Therefore, stay away from substances that make you allergic.
If you are someone who is severely lactose intolerant, the use of coffee cream can also cause digestive problems.
Remember, everyone’s health is different, so the body’s response to a substance is different for each person. Not everyone who drinks cream in coffee will have a stomachache, it depends a lot on the digestive system of each person.
Ways To Avoid Stomach Upset When Using Cream In Coffee
Here are some tips to avoid stomach upset that may come in handy for those who want to use coffee creamer:
- Know the ingredients of the coffee cream you are drinking. If there are substances in the ingredients that make you allergic, immediately stop drinking and look for more suitable coffee creams.
- It’s clear whether your stomach ache is caused by the use of coffee cream or by the coffee or anything you ate around that time. Determining the right cause can completely solve the problem
- Those who in the past are lactose intolerant, manifested by abdominal pain after drinking dairy products, need to carefully consider whether to use coffee cream or not.
- Carefully check the expiration date of the coffee cream product you are using. Remember to store it properly to avoid spoilage and rancidity.
- Use other nut kinds of milk to replace cream in coffee such as almond milk, coconut milk, rice milk, etc.
Coffee cream is very popular in the preparation of coffee because it creates a sweet, easy-to-drink flavor suitable for those who do not like the pure bitterness of traditional black coffee. However, consider carefully whether to use it if you are a person who has ever been allergic to the ingredients of the cream or has lactose intolerance to avoid problems in the digestive system. If you are having problems such as abdominal pain, or diarrhea due to using coffee cream, stop immediately and contact your doctor for further advice. Hope the sharing in my article will be useful to you!